MAUDE Adverse Event Report: PERFUSION SYSTEMS MOTOR EXTERNAL DRIVE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS MOTOR EXTERNAL DRIVE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 560A
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product has not been returned for analysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use this bio-console external drive motor instrument had a motor head failure.Instrument was replaced with a backup and there is no reported adverse patient effect.The handcrank was used during the transition to a new motor.
 
Additional Manufacturer Narrative
The bio-console instrument was returned and the reported motor head failure was not verified during service.Medtronic service noted the motor was slightly noisy, however functioned properly.Medtronic service replaced the motor as a precautionary measure due to the noise.Preventive maintenance was performed per specification.Trends for issues with this product are monitored.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Additional information was received that when the head pump malfunctioned there was also an atypical noise.
 
Additional Manufacturer Narrative
H5.Additional information was received through medwatch form #: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
MOTOR EXTERNAL DRIVE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
MDR Report Key9449652
Report Number2184009-2019-00080
Device Sequence Number2090513
Product Code DWA
UDI-Device Identifier00613994647832
UDI-Public00613994647832
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K100631
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number560A
Device Catalogue Number560A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2020
Initial Date Received by Manufacturer 11/22/2019
Supplement Date Received by Manufacturer12/09/2019
02/04/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date01/07/2020
02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR